April 14, 2010

A Cycle-Cancelling Screwup?

No luck on getting the FET date changed with the lab, but I'm wondering if the cycle will still happen at all next month:

Does anyone know what happens if you put on four estrogen patches when you're only supposed to put on one?? Seriously? (Aside from turning into a royal *itch overnight, I mean.)

When the nurse called me yesterday, she said to start the patches as soon as I could get them. I swear I heard "patches", plural. I know there definitely weren't specific instructions to just use one and then work my way up from there.

And when I got the patches, the directions on the prescription information taped to the boxes said "Apply 4 patches every other day."

So I stuck 4 on my hip last night. Then this evening, she faxed over my calendar. It says to use 1 patch on the first day, then 1 patch two days later, 1 patch two days after that, then 2, then 3, etc. So I'm not supposed to use 4 patches for almost two weeks!!

I pulled off 3 of them as soon as I read that, but I'm wondering if this has already royally screwed up the cycle? I will call tomorrow to find out. My nurse is probably already tired of me, so I'm sure she'll be thrilled to hear about this...

5 comments:

Meg. said...

Oy vey! So sorry to hear about the mix-up! =( This is NOT your fault though. When will everyone employed at fertility clinics learn to step-up the communication skills???

I hope your FET is still good to go after you speak with your nurse!

lastchanceivf said...

You know, I'm thinking this will still be ok. Your E2 might start off a little higher but it'll be reigned in since you already reduced the patches. Just hang in there!

Baby bump bound said...

I agree with "lastchanceivf" It's only estrogen and it's suppose to be helping your lining so if it seems like it can be easily monitored. Also, it seems like my lining during my FETs takes forever to get to the right thickness, so speeding it up a tad doesn't sound all that bad... good luck!!

Sue said...

I don't think it'll have that much of an impact (I agree with the other posters). I don't think it'll skyrocket immediately, but rather just peak up a little and then when you pulled them off, it will stabilize and now start climbing slowly. I screwed up a bunch of times on my FET too...and I never screwed up the meds from a cycle before, and that was my BFP, lol, so I have some serious hope for you!

Kate said...

Can't imagine this would cancel your cycle. I'm with lastchcanceivf on this one too. Keep up posted!